Alert archive / Oklahoma / High Wind Warnings in 2018

High Wind Warning 3, NWS Norman, OK

May 12, 20187 counties in Oklahoma

NWS Norman, OK issued this high wind warning at May 12, 2018, 10:34 PM CDT for 7 counties in Oklahoma. It took effect at May 12, 2018, 11:00 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2018, 10:34 PM CDT (03:34 UTC)
In effect from
May 12, 2018, 11:00 PM CDT
Expired
May 13, 2018, 12:00 AM CDT
In force
60 min
Issued by
NWS Norman, OK

Counties Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 122 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-611 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS74 KOUN 130334
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1034 PM CDT Sat May 12 2018

...High winds expected for one to two hours...

.Dissipating showers and thunderstorms over northwestern OK will
cause very high wind gusts, and could exceed 70 mph locally.
Residents should avoid windows and move to an interior room.

OKZ004-005-009-010-014>016-130600-
/O.NEW.KOUN.HW.W.0003.180513T0400Z-180513T0600Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, and Clinton
1034 PM CDT Sat May 12 2018

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT SUNDAY...

The National Weather Service in Norman has issued a High Wind
Warning, which is in effect until 1 AM CDT Sunday.

* WINDS...Wind gusting locally over 70 mph.

* TIMING...Until 1 AM CDT.

* IMPACTS...Powerlines, trees, and perhaps minor roof damage will
  be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

Very high wind gusts may be possible. Avoid windows in your home.
If you're in a mobile home, move to a sturdy structure now.

&&

$$
2 follow-up statements
511 
WWUS74 KOUN 130339 CCA
NPWOUN

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Norman OK
1039 PM CDT Sat May 12 2018

...High winds expected for one to two hours...

.Dissipating showers and thunderstorms over northwestern OK will
cause very high wind gusts, and could exceed 70 mph locally.
Residents should avoid windows and move to an interior room.

OKZ004-005-009-010-014>016-130600-
/O.COR.KOUN.HW.W.0003.180513T0400Z-180513T0600Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, and Clinton
1039 PM CDT Sat May 12 2018

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT SUNDAY...

The National Weather Service in Norman has issued a High Wind
Warning, which is in effect until 1 AM CDT Sunday.

* WINDS...Wind gusting locally over 70 mph.

* TIMING...Until 1 AM CDT.

* IMPACTS...Downed powerlines will be possible. Large branches may
  be snapped. Damage to weak structures such as barns, sheds,
  carports, and trailers may occur. Minor roof damage to homes
  will also be possible, especially near Gage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

Very high wind gusts may be possible. Avoid windows in your home.
If you're in a mobile home, move to a sturdy structure now.

&&

$$
157 
WWUS74 KOUN 130500
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1200 AM CDT Sun May 13 2018


OKZ004-005-009-010-014>016-130600-
/O.CAN.KOUN.HW.W.0003.000000T0000Z-180513T0600Z/
Harper-Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-
Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett,
Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, and Clinton
1200 AM CDT Sun May 13 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Norman has cancelled the High
Wind Warning.

High winds from the decaying thunderstorms have subsided.

$$

Mahale

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at May 12, 8:48 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 12, 8:48 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Norman OK
848 PM CDT Sat May 12 2018

.DISCUSSION...
A few showers and an isoalted storm are approaching
far west central Oklahoma around mid evening. Expect
the storm will weaken as it approaches/moves into
Oklahoma. Will need to watch for a heatburst or two this
evening, otherwise dry and breezy weather is anticipated.
Overnight, mid-level clouds may result in virga or a
few light showers/sprinkles (western Oklahoma),
but not enough to mention.

&&

.PREV DISCUSSION... /issued 625 PM CDT Sat May 12 2018/

DISCUSSION...
Please see the 00Z aviation discussion below.

AVIATION...
Showers and thunderstorms should remain west of all the terminals
through tonight. Mid to high clouds will slowly increase from the
west. Tempo MVFR cigs remain possible for a few of the terminals
after 12Z tomorrow. Then, VFR cigs around 050 are expected after
16Z. Winds will remain southerly around 15 kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  88  70  87 /   0   0  10  20
Hobart OK         69  90  69  92 /  10   0  20  20
Wichita Falls TX  69  90  71  90 /   0   0  20  10
Gage OK           67  94  67  93 /  20  20  30  40
Ponca City OK     71  90  70  90 /   0   0  10  20
Durant OK         69  87  69  87 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, May 12, 9:30 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
930 PM CDT Sat May 12 2018

OKZ004>048-050>052-TXZ083>090-140230-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
930 PM CDT Sat May 12 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Tonight...

.Strong Winds...
Very strong wind gusts with heatburst may occur with dissipating
showers over far western Oklahoma this evening. Occasionally,
heatburst can result in strong winds of 50 to 60 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
A few strong to severe thunderstorms with large hail and damaging
winds are possible during the afternoon and evening hours Sunday
and Monday across parts of western and northern Oklahoma as well
as far western north Texas.

Thunderstorm chances are expected to increase across all of
Oklahoma and north Texas Tuesday through Thursday. Some storms
Tuesday through Thursday may be strong to severe with damaging
winds as the main hazard.

.Heavy Rainfall and Flash Flooding...
Locally heavy rainfall of 1 to 2 inches in a short period of time
from slow moving thunderstorms may cause flash flooding in a few
locations across Oklahoma and north Texas Sunday through Thursday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:00 AM CDTSpecial Weather StatementOUNAlfalfa30 min
May 13, 4:21 PM CDTSpecial Weather StatementOUNHarper24 min
May 13, 4:36 PM CDTSevere Thunderstorm WarningOUNHarper, Woods29 min
May 13, 6:42 PM CDTSpecial Weather StatementOUNBeckham, Ellis, Roger Mills18 min

Nearby

High Wind Warnings in Oklahoma, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.